MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC181200
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following information was requested but was not made available- patient weight, pre-existing conditions and medications.As gore was unable to determine which device (s) caused or contributed to the event if any; additional device(s) implanted related to this event include the following device: device description: gore® excluder® aaa endoprosthesis, stent graft contralateral leg, product number: plc201200, lot/sn: (b)(4), udi-di number: (b)(4).Device not accessible for testing - the medical devices remain implanted and were therefore not available for return and evaluation.No device problem found ¿ a review of manufacturing records verified that the lot involved in this event met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require additional intraoperative procedure time or intervention include, but are not limited to: occlusion of device or native vessel also, according to the gore® excluder® aaa endoprosthesis instructions for use (ifu) imaging guidelines and post-operative follow-up: follow up modalities include ct / cta, multi-view abdominal x-ray, mri / mra, and ultrasound.Data from these modalities is acquired and used to compare baseline and subsequent exams to review devices and morphological changes over time and their effects on exclusion of the aneurysm.Multi-view device x-ray imaging provides information on device wireform integrity (e.G., fracture, kinking) and relative component migration.Abdominal x-ray film series (plain film).The following abdominal x-ray views are recommended for optimal visualization of the engraft: supine ¿ frontal (ap), lateral , 30 degree lpo, 30 degree rpo.Ensure entire device is captured on each single image format lengthwise.If there is any concern about the device integrity (e.G., kinking, stent-wire breaks, relative component migration), it is recommended to use magnified views.The attending physician should evaluate films for device integrity (entire device length including components) using 2 ¿ 4x magnification.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent endovascular repair of an abdominal aortic aneurysm.During this procedure the patient was implanted with a gore® excluder® aaa endoprosthesis (rlt261412) and two contralateral limbs (plc181200 and plc201200).On (b)(6) 2022 it was reported that one of the limbs had clotted off in the patient.It was later confirmed that this was on the contralateral side and did not involve the trunk.It remains unknown which implanted contralateral limb was involved in the event.This information was requested but was not confirmed.A reintervention procedure was considered.The plan for the reintervention was to perform additional angiography and then lyse and remove the clot that had formed.If that was not successful than the physician had planned to perform a femoral-to-femoral bypass in order to preserve adequate blood flow to the limb.During the pre-reintervention angiography it was noted that there did not appear to be a clot as had been originally indicated/suspected.It appeared that there was a kink in the graft.As reported, there were no observed anatomical restrictions and the cause of the kink remains unknown.A femoral-to-femoral bypass was conducted.As reported, the procedure was a success, and the patient is doing fine.Additional information regarding patient medications, comorbidities and weight was requested but was not made available to gore as part of the investigation.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14523309
Report Number3013164176-2022-01387
Device Sequence Number17549985
Product Code MIH
UDI-Device Identifier00733132618736
UDI-Public00733132618736
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2024
Device Model NumberPLC181200
Device Catalogue NumberPLC181200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age86 YR
Patient SexMale